Monday, 14 December 2009

Gardasil triggers MS symptoms in Australia

Remember my 13th Oct Post about the possible risks of Gardasil -
"I think there's a strong possibility that Gardasil was the catalyst that set off the ALS [Lou Gehrig's Disease]," Dr Harper says. "It could have been the straw that broke the camel's back in a child who was already predisposed to the condition."

Well now, consider this at,23739,26476824-5003426,00.html.

"THE cervical cancer vaccine Gardasil has triggered multiple sclerosis (MS) symptoms in some girls after being inoculated.

Doctors said the victims were either teenagers or women in their early 20s who may have been predisposed to MS or who had a prior history of symptoms.

St Vincent's Hospital neurologist Dr Ian Sutton reported five cases in a journal article in January. Another five have since emerged.

"Gardasil vaccination is not the cause of MS; whether or not it was a trigger for episodes of inflammation in the brain in these rare cases is unclear," Dr Sutton said.

All cases were in women aged under 26, the target group of a vaccination program that began in 2007.

Symptoms began within three weeks of vaccination and lasted from weeks to months.

"We have raised the question: has the vaccine modified what may have occurred anyway or just been an additional trigger?" Dr Sutton said.

The Therapeutic Goods Administration (TGA) last week said six million doses of Gardasil – created by scientist and former Australian of the Year Ian Frazer – had been distributed in Australia, and 1476 suspected adverse reactions had been reported to the regulator.

"The TGA is also aware of a small number of cases in which neurological symptoms, similar to those experienced in patients with a dedemyelinating disorder such as multiple sclerosis, have been reported shortly after HPV (human papillomavirus vaccination)," the regulator said.

The cases involving neurological symptoms have been investigated by an independent panel.

The vaccine has been tested on more than 30,000 women worldwide, its manufacturer CSL said.

"In spite of reports of some neurological symptoms occurring after vaccination, when those have been investigated no causative relationship with the vaccine has been determined," company spokeswoman Rachel David said.

You will need to take that last sentence with more than just a pinch of salt. Even where adverse reactions including death occur on the same day as the giving of a vaccine shot, manufacturers will typically say the two can't be linked until there are so many such reactions that their denials become so absurd that the regulators are forced to step in and call a halt to more vaccinations. Sadly for many parents the regulators ALWAYS step in too late. Remember the 500 who contracted Guillain Barre paralysis and neurological defects after the disastrous 1976 swine flu vaccine in the USA? That vaccine programme was stopped too late.

No comments:

Post a Comment